MAUDE Adverse Event Report: EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M
Medical Device Problem Codes Calcified (1077); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 07/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was learned through implant patient registry and investigation that a patient with a 27mm 11400m mitral valve was explanted after an implant duration of 1 year, 10 months due to calcification, restricted leaflets, and severe stenosis.The explanted valve was replaced with a 29mm 11400m valve.Per medical records, the patient presented with severe biventricular failure.Pre-op tee/echo showed severe mitral stenosis, mg 19mmhg, severely restricted motion of posterior leaflet, and ef 55-60%.The patient underwent planned redo mvr, cabg x1, and ecmo.Intraoperatively there was extensive adhesion, and heavy calcium buildup in the mitral annulus/lvot.The 27mm 11400m was removed (2025-20949-02), and after extensive debridement replaced with a 29mm 11400m which was implanted with sutures and secured with cor-knots.The 25mm 1500a (2025-20949-01) intraoperatively was found with severe regurgitation and 2 puncture holes in lcc and rcc.Surgeon initially thought to repair it but, felt this would not be durable long-term.The av was removed and replaced with a 23mm 8300ab valve which was implanted with 4 sutures and secured with cor-knots.The patient had coagulopathy as anticipated and was transitioned to va-ecmo and transferred to the icu with chest open for continued management.Hospital pathology report: mitral bioprosthetic valve replacement with fibroconnective and biologic tissue with extensive calcific degeneration.Aortic bioprosthetic valve replacement with fibroconnective and biologic tissue with extensive calcific degeneration.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: g3, g6, h2, h6: (type of investigation, investigation findings, investigation conclusions).Svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.A device history record (dhr) review was performed, and no relevant non-conformances were identified.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient factors, including coronary artery disease, diabetes mellitus type 2, and end stage renal disease on dialysis.
 
Additional Manufacturer Narrative
The explanted valve has been returned for evaluation.Device evaluation anticipated but not yet begun.A supplemental report will be submitted once the evaluation has been completed.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
Per the product evaluation summary, "customer report of calcification was confirmed.Reports of restricted leaflets and stenosis were unable to be confirmed due to valve condition as received.As received, the valve metal and plastic bands were cut around leaflet 1 and x-ray demonstrated the metal band was bent around leaflet 2.Leaflet 1 had a cut out section approximately 12mm x 12mm and cut out leaflet fragment was not returned.Edges of cuts were straight and even.X-ray also demonstrated moderate calcification on leaflet 2 and the remainder of leaflets 1 and 3.Leaflet 3 had a tear approximately 12mm long and calcification was evident at the tear.Host tissue overgrowth was moderate on the stent circumference on both aspects and on the remainder of leaflet 1 on the inflow aspect.Most of the sewing ring was cut off around the valve exposed the metal band and wireform.Sutures remained attached to the remainder of the sewing ring.Cut off sewing ring fragment was not returned.Wireform was also exposed on commissure 1." svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.A device history record (dhr) review was performed, and no relevant non-conformances were identified.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient factors, including coronary artery disease, diabetes mellitus (dm-ii), end stage renal disease (esrd/hd).Pannus is a non-immune inflammatory reaction of the body to the implanted prosthesis, characterized by proliferation of fibroelastic tissue and collagen, with a starting point in the suture area and subacute or chronic centripetal evolution.Pannus can have both beneficial and harmful effects depending on the amount of growth and location.A small amount of host tissue growth over the suture line is expected and is needed to form a non-thrombogenic surface and complete the healing process after device implantation.In contrast, an excessive amount of pannus growth can cause nonstructural dysfunction that may require intervention.Host tissue growth can extend onto the cusp surfaces leading to thickening of the cusps, cusp retraction or curling, leaflet immobility, and/or abnormal coaptation, potentially resulting in valvular regurgitation, elevated gradients, and/or stenosis.Pannus/host tissue overgrowth is most likely due to patient factors and is unlikely to be related to a manufacturing non-conformance.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.The most likely root cause is patient factors.Product evaluation: customer report of calcification was confirmed.Reports of restricted leaflets and stenosis were unable to be confirmed due to valve condition as received.As received, the valve metal and plastic bands were cut around leaflet 1 and x-ray demonstrated the metal band was bent around leaflet 2.Leaflet 1 had a cut out section approximately 12mm x 12mm and cut out leaflet fragment was not returned.Edges of cuts were straight and even.X-ray also demonstrated moderate calcification on leaflet 2 and the remainder of leaflets 1 and 3.Leaflet 3 had a tear approximately 12mm long and calcification was evident at the tear.Host tissue overgrowth was moderate on the stent circumference on both aspects and on the remainder of leaflet 1 on the inflow aspect.Most of the sewing ring was cut off around the valve exposed the metal band and wireform.Sutures remained attached to the remainder of the sewing ring.Cut off sewing ring fragment was not returned.Wireform was also exposed on commissure 1.
 
Event or Problem Description
It was learned through implant patient registry and investigation that a patient with a 27mm 11400m mitral valve was explanted after an implant duration of (b)(6) due to extensive calcification, moderate pannus, restricted leaflets, and severe stenosis.Product eval: customer report of calcification was confirmed.X-ray demonstrated moderate calcification on leaflet 2 and the remainder of leaflets 1 and 3.Leaflet 3 had a tear approximately 12mm long and calcification was evident at the tear.Host tissue overgrowth was moderate on the stent circumference on both aspects and on the remainder of leaflet 1 on the inflow aspect.

Brand Name
MITRIS RESILIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492506615
MDR Report Key22841225
Report Number2015691-2025-06806
Device Sequence Number15848149
Product Code LWR
UDI-Device Identifier00690103205541
UDI-Public(01)00690103205541(17)270403(11)230404
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11400M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer09/11/2025
01/08/2026
04/03/2026
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date09/17/2025
02/02/2026
04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age55 YR
Patient SexMale